Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

How can anxiety,insomnia,depression be cured without medicines?

User rating for this question
Answered by

Practicing since : 2004
Answered : 1835 Questions
Anexity Disorder, Insomnia, Sleepless nights, Depressed when I am not taking the above medicines for even 1 day which leads to Anger and Anexity, I am Taking the following medicines every night - Paxidep 12.5CR, Lobazam 10 Mg and Respidone .5Mg. I would like to stop these medicines and would like sleep naturally, please help me out.
Posted Tue, 24 Dec 2013 in Sexual Problems
Answered by Dr. Ashish Mittal 39 hours later
Brief Answer: Do not stop medicine suddenly. Detailed Answer: Hello, Thanks for your query. I appreciate your efforts for medical consultation in so much distress. Important aspects of your query are: • 39 year old male • Known case of anxiety and depression, on treatment for 6 years • Complaints of: difficulty in stopping medicines and anger/anxiety on stopping medicines for 1 day Anxiety and depression are chronic illness like diabetes and hypertension which require long term treatment. Anxiety and depression occur due to neurotransmitters imbalance in brain most commonly involving serotonin neurotransmitter. In some cases where symptoms recur frequently, treatment may require for life long. Both drug and non drug treatment like cognitive behaviour therapy (form of psychotherapy) are used for treatment. In drug treatment of anxiety two types of medicine used. For immediate relief of anxiety benzodiazepines group of medicines (like lobazam in your case) are used for short duration (due to risk of dependence). For long term relief most commonly SSRI (selective serotonin reuptake inhibitors like paxidep in your case) are used. SSRI takes around 3-4 weeks to show its effect, till that time benzodiazepines control the anxiety symptoms. SSRI (Paxidep) do not produce dependance like benzodiazepines(lobazam) and can be continued as long as required. With this back ground following steps will be helpful: -Try to stop lobazam gradually. Reducing 2.5 mg lobazam per week will not cause much discomfort and you can stop it 4-5 weeks. -After that reduce respidone 0.25 mg per week and stop in 2 week. -Start non drug treatment like cognitive behaviour therapy (form of psychotherapy) from nearby psychologist to control anxiety and depression. It will help reducing medicine doses also. -Also check your thyroid hormone profile as its imbalance lead to increase anxiety. -Stopping paxidep decision differ patient to patient according to their condition in OPD visit. Some patient may require it for years. -All these medicines are prescription medicine and doses should be change under psychiatrist supervision. I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups. Wish you good health. Regards,
Above answer was peer-reviewed by
Follow-up: How can anxiety,insomnia,depression be cured without medicines? 3 hours later
Dear Dr, Thanks for your brief explanation, now I understood how to go about, it is really helpful, I will start following the method that you have suggested. Regards, XXXX
Answered by Dr. Ashish Mittal 36 minutes later
Brief Answer: hi Detailed Answer: Thanks and wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor